Alert archive / Connecticut / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS New York, NY

February 28, 20124 counties in Connecticut; Orange County, Putnam County, New York

NWS New York, NY issued this winter storm watch at Feb 28, 2012, 3:39 AM EST for 4 counties in Connecticut; Orange County, Putnam County, New York. It took effect at Feb 29, 2012, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2012, 3:39 AM EST (08:39 UTC)
In effect from
Feb 29, 2012, 12:00 PM EST
Expired
Feb 28, 2012, 3:36 PM EST
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Orange County, NY, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WWUS41 KOKX 280839
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
339 AM EST TUE FEB 28 2012

...WINTRY MIX LIKELY FROM WEDNESDAY INTO THURSDAY ACROSS INTERIOR
PORTIONS OF SOUTHERN CONNECTICUT AND THE LOWER HUDSON VALLEY...

CTZ005>008-NYZ067-068-281645-
/O.NEW.KOKX.WS.A.0002.120229T1800Z-120301T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-
339 AM EST TUE FEB 28 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING.

* LOCATIONS...INTERIOR PORTIONS OF SOUTHERN CONNECTICUT AND THE
  LOWER HUDSON VALLEY.

* HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN

* ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 6 INCHES...ALONG WITH
  UP TO A TENTH OF AN INCH OF ICE.

* WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE MID 30S.

* TIMING...SNOW SHOULD DEVELOP FROM WEDNESDAY MORNING INTO
  WEDNESDAY AFTERNOON ACROSS THE WATCH AREA FROM WEST TO EAST. THE
  SNOW WILL MIX WITH SLEET...AND FREEZING RAIN AND RAIN FROM WEST
  TO EAST FRIDAY AFTERNOON AND EVENING...THEN BECOME A MIX OF
  MAINLY RAIN...FREEZING RAIN AND SLEET DURING WEDNESDAY NIGHT.
  THE PRECIPITATION SHOULD CHANGE TO ALL RAIN DURING THURSDAY
  MORNING.

* IMPACTS...THE COMBINATION OF SNOW...SLEET...AND FREEZING RAIN
  LIKELY WILL MAKE TRAVEL DANGEROUS FROM WEDNESDAY AFTERNOON INTO
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MALOIT
4 follow-up statements
452 
WWUS41 KOKX 280842
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
342 AM EST TUE FEB 28 2012

...WINTRY MIX LIKELY FROM WEDNESDAY INTO THURSDAY ACROSS INTERIOR
PORTIONS OF SOUTHERN CONNECTICUT AND THE LOWER HUDSON VALLEY...

CTZ005>008-NYZ067-068-281645-
/O.EXT.KOKX.WS.A.0002.120229T1700Z-120301T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-
342 AM EST TUE FEB 28 2012

...WINTER STORM WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

* LOCATIONS...INTERIOR PORTIONS OF SOUTHERN CONNECTICUT AND THE 
  LOWER HUDSON VALLEY. 

* HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN

* ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES...ALONG 
  WITH AROUND A TRACE OF ICE.

* WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE MID 30S.

* TIMING...SNOW SHOULD DEVELOP FROM WEDNESDAY MORNING INTO 
  WEDNESDAY AFTERNOON ACROSS THE WATCH AREA FROM WEST TO EAST. 
  THE SNOW WILL MIX WITH SLEET...AND FREEZING RAIN AND RAIN FROM 
  WEST TO EAST FRIDAY AFTERNOON AND EVENING...THEN BECOME A MIX 
  OF MAINLY RAIN...FREEZING RAIN AND SLEET DURING WEDNESDAY 
  NIGHT. THE PRECIPITATION SHOULD CHANGE TO ALL RAIN DURING 
  THURSDAY MORNING. 

* IMPACTS...THE COMBINATION OF SNOW...SLEET...AND FREEZING RAIN 
  LIKELY WILL MAKE TRAVEL DANGEROUS FROM WEDNESDAY AFTERNOON 
  INTO THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MALOIT
863 
WWUS41 KOKX 281017 CCA
WSWOKX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
517 AM EST TUE FEB 28 2012

...WINTRY MIX LIKELY FROM WEDNESDAY INTO THURSDAY ACROSS INTERIOR
PORTIONS OF SOUTHERN CONNECTICUT AND THE LOWER HUDSON VALLEY...

CTZ005>008-NYZ067-068-281845-
/O.COR.KOKX.WS.A.0002.120229T1700Z-120301T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-
517 AM EST TUE FEB 28 2012

...WINTER STORM WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

* LOCATIONS...INTERIOR PORTIONS OF SOUTHERN CONNECTICUT AND THE 
  LOWER HUDSON VALLEY. 

* HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN

* ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES...ALONG 
  WITH AROUND A TRACE OF ICE.

* WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE MID 30S.

* TIMING...SNOW SHOULD DEVELOP FROM WEDNESDAY MORNING INTO
  WEDNESDAY AFTERNOON ACROSS THE WATCH AREA FROM WEST TO EAST. THE
  SNOW WILL MIX WITH SLEET...AND FREEZING RAIN AND RAIN FROM WEST
  TO EAST WEDNESDAY AFTERNOON AND EVENING...THEN BECOME A MIX OF
  MAINLY RAIN...FREEZING RAIN AND SLEET DURING WEDNESDAY NIGHT.
  THE PRECIPITATION SHOULD CHANGE TO ALL RAIN DURING THURSDAY
  MORNING.

* IMPACTS...THE COMBINATION OF SNOW...SLEET...AND FREEZING RAIN 
  LIKELY WILL MAKE TRAVEL DANGEROUS FROM WEDNESDAY AFTERNOON 
  INTO THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MALOIT
242 
WWUS41 KOKX 281444
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
944 AM EST TUE FEB 28 2012

...WINTRY MIX LIKELY FROM WEDNESDAY INTO THURSDAY ACROSS INTERIOR
PORTIONS OF SOUTHERN CONNECTICUT AND THE LOWER HUDSON VALLEY...

CTZ005>008-NYZ067-068-282245-
/O.CON.KOKX.WS.A.0002.120229T1700Z-120301T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-
944 AM EST TUE FEB 28 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

* LOCATIONS...INTERIOR PORTIONS OF SOUTHERN CONNECTICUT AND THE 
  LOWER HUDSON VALLEY. 

* HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN

* ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES...ALONG 
  WITH AROUND A TRACE OF ICE. 

* WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE MID 30S.

* TIMING...SNOW SHOULD DEVELOP FROM WEDNESDAY MORNING INTO 
  WEDNESDAY AFTERNOON ACROSS THE WATCH AREA FROM WEST TO EAST. 
  THE SNOW WILL MIX WITH SLEET...AND FREEZING RAIN AND RAIN FROM 
  WEST TO EAST WEDNESDAY AFTERNOON AND EVENING...THEN BECOME A 
  MIX OF MAINLY RAIN...FREEZING RAIN AND SLEET DURING WEDNESDAY 
  NIGHT. THE PRECIPITATION SHOULD CHANGE TO ALL RAIN DURING 
  THURSDAY MORNING. 

* IMPACTS...THE COMBINATION OF SNOW...SLEET...AND FREEZING RAIN 
  LIKELY WILL MAKE TRAVEL DANGEROUS FROM WEDNESDAY AFTERNOON 
  INTO THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
721 
WWUS41 KOKX 282036
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EST TUE FEB 28 2012

...WINTRY MIX LIKELY FROM WEDNESDAY INTO THURSDAY MORNING ACROSS
INTERIOR PORTIONS OF SOUTHERN CONNECTICUT AND THE LOWER HUDSON
VALLEY...

CTZ005>008-NYZ067-068-290500-
/O.UPG.KOKX.WS.A.0002.120229T1700Z-120301T1700Z/
/O.NEW.KOKX.WW.Y.0006.120229T1700Z-120301T1500Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-
336 PM EST TUE FEB 28 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER WEATHER
ADVISORY FOR A MIX OF SNOW...SLEET AND FREEZING RAIN...WHICH IS IN
EFFECT FROM NOON WEDNESDAY TO 10 AM EST THURSDAY. 

* LOCATIONS...INTERIOR PORTIONS OF SOUTHERN CONNECTICUT AND THE 
  LOWER HUDSON VALLEY. 

* HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATION OF 2 TO 3
  INCHES...ALONG WITH A TRACE OF ICE.

* WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...SNOW SHOULD DEVELOP LATE WEDNESDAY MORNING INTO
  WEDNESDAY AFTERNOON ACROSS THE ADVISORY AREA FROM WEST TO EAST.
  THE SNOW WILL MIX WITH SLEET. IN ADDITION...THERE MAY BE SOME
  POCKETS OF FREEZING RAIN WEDNESDAY AFTERNOON AND EVENING. THIS
  WINTRY MIX IS EXPECTED WEDNESDAY NIGHT BEFORE THE PRECIPITATION
  CHANGES OVER TO RAIN THURSDAY MORNING.

* IMPACTS...THE COMBINATION OF SNOW...SLEET...AND FREEZING RAIN
  WILL MAKE TRAVEL DANGEROUS FROM WEDNESDAY AFTERNOON INTO
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 28, 12:40 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 28, 12:40 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1240 AM EST TUE FEB 28 2012

.SYNOPSIS...
A COLD FRONT EXITS TO OUR EAST EARLY THIS MORNING...FOLLOWED BY
HIGH PRESSURE BUILDING TO OUR NORTH THROUGH TONIGHT. A COMPLEX LOW
PRESSURE SYSTEM APPROACHING FROM THE WEST AFFECTS US WEDNESDAY AND
THURSDAY. HIGH PRESSURE RETURNS THURSDAY NIGHT INTO FRIDAY.
ANOTHER STORM MOVES INTO THE REGION DURING THE WEEKEND. HIGH
PRESSURE THEN BUILDS IN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
TEMPERATURES ARE FALLING OFF A TAD SLOWER THAN EXPECTED BEHIND THE
COLD FRONT...WHICH SHOULD PASS THROUGH EASTERN ZONES BY 7Z. STILL
SOME ISOLD SPRINKLES OUT AHEAD OF IT.

THE 12Z MAV/MET LOW TEMPS WERE SIMILAR...AND A BLEND WAS USED.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
RIDGING AT THE SURFACE AND ALOFT KEEPS US DRY. SUNSHINE FILTERS
WITH SOME MID TO HIGH LEVEL CLOUDS SPILLING OVER THE UPPER RIDGE BY
LATE TUE...THEN CLOUDS CONTINUE TO THICKEN TUE NIGHT.
SUBSIDENCE FROM BUILDING HIGH PRESSURE WILL LIMIT MIXING TO AROUND
925 MB. ALTHOUGH THERE WILL BE A DECENT DOWN SLOPING COMPONENT...
AND CLOUDS PROBABLY WILL NOT BE MUCH OF A FACTOR UNTIL LATE
DAY...MAV/MET HIGHS LOOK TOO HIGH GIVEN MODEL FORECAST 925 MB
TEMPS AROUND -3C IN THE AFTERNOON. HAVE THEREFORE GONE CLOSER TO
THE COLDER MET MOS. A BLEND LOOKED MORE REASONABLE FOR LOWS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A VERY PROGRESSIVE FLOW THOUGH THE PERIOD. PACIFIC SHORTWAVE OVER
THE WESTERN CONUS MONDAY AFTERNOON (TODAY) REACHES THE WESTERN GREAT
LAKES WEDNESDAY AFTERNOON AND PASSES OFF THE NORTHEAST COAST THURSDAY
AFTERNOON. WITH A RIDGE BUILDING OVER THE WEST THIS WEEKEND...WE SEE
LONGWAVE TROUGH SET UP OVER THE EAST COAST. THIS IS SHORT LOVED WITH
PROGRESSIVE FLOW RETURNING BY THE MIDDLE OF NEXT WEEK.

WEDNESDAY'S EVENT...MODEL GUIDANCE HERE APPEARS EXTREMELY CONSISTENT
AND WITH LITTLE SPREAD IN THE SYNOPTIC PATTERN - THAT DOES NOT FAVOR
SNOW FOR THE OKX CWA. BASICALLY LOOKING AT A WARM FRONT/WARM
ADVECTION PATTERN AND WHILE PRECIPITATION STARTS AS SNOW...WARM NOSE ALOFT
SUGGESTS A QUICK TRANSITION TO RAIN. IN ADDITION...MODEL SOUNDINGS
SUGGEST LOSS OF ICE NUCLEI BY LATE AFTERNOON. ALSO...KEPT SFC TEMPS
CLOSE TO MOS DEW POINTS WHICH RESULTS IN ABOVE FREEZING. THUS...HAVE
TAILORED AMOUNTS BACK SIGNIFICANTLY WITH 3 INCHES IN ORANGE COUNTY.
THESE AMOUNTS MAY STILL BE TOO HIGH...BUT WANT TO AVOID FORECAST
FLIP-FLOP.

WARM FRONT REMAINS SOUTH OF THE REGION WED NIGHT WITH WEAK
CYCLOGENESIS TOWARD MORNING. THAT BEING SAID...IT SEEMS VERY
UNLIKELY THAT ANY COLD COULD WORK IT'S WAY BACK IN. INLAND NAM
SOUNDINGS...WHICH ARE SIGNIFICANTLY COLDER IN THE LOW LEVELS SUGGEST
SOME ICE POTENTIAL. FOR NOW...HAVE JUST INCLUDED SOME MIX. ALSO DID
INCLUDE FOG WITH THE LIGHT FLOW AND ABUNDANT LOW LEVEL MOISTURE.

PASSAGE OF SHORTWAVE THURSDAY AFTERNOON WARRANTS THE CONTINUATION OF
SHOWERS DUE TO THE LOW LEVEL INSTABILITY. UNDERCUT MOS TEMPS HERE
DUE TO ANTICIPATED EXTRA CLOUD COVER.

FRI NIGHT-SAT...SURE LOOKS LIKE A CONTINUATION OF THE WARM WINTER
PATTERN WITH THE SURFACE LOW TRACKING UP TOWARDS JAMES BAY. MODEL
SUGGESTING SOME CYCLOGENESIS ALONG THE COLD FRONT ON SUNDAY INTO
MONDAY OFFSHORE. FOR NOW...HAVE FOLLOWED HPC GUIDANCE FOR THE 5-7
DAY PERIOD.

&&

.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
VFR FOR THE PERIOD. A COLD FRONT CROSSES THROUGH 07Z WITH JUST
SCT-BKN HIGH BASED STRATO-CU CLOUD COVERAGE.

WINDS SHIFT WNW-NW AFTER COLD FRONTAL PASSAGE WITH GUSTS UP TO 30
KT THROUGH TUESDAY MORNING. DIMINISHING WINDS AND GUSTS LATE TUESDAY
AFTERNOON...BECOMING LIGHT AND VARIABLE TUESDAY EVENING.

OUTLOOK FOR 06Z WED THROUGH SAT...
.TUE NIGHT...VFR.
.WED-WED NIGHT...SUB-VFR CONDITIONS EXPECTED IN SNOW AND/OR RAIN.
GUSTY E WINDS.
.THU...SUB-VFR CONDITIONS POSSIBLE IN ANY RAIN/SNOW SHOWERS.
.FRI...VFR.
.SAT...SUB-VFR IN RAIN OR SNOW.

&&

.MARINE...
MINOR UPDATE TO WINDS/WAVES TO REFLECT LATEST TRENDS IN
OBSERVATIONS AND GUIDANCE. FORECAST APPEARS ON TRACK.

SCA IN EFFECT FOR ALL WATERS. COLD FRONT SHOULD CLEAR THE WATERS
BY AROUND 7Z...WITH CAA BEHIND THE FRONT WILL KICK UP GUSTS FOR A
SHORT PERIOD. COULD BE A BRIEF GUST OR TWO NEAR GALE FORCE DURING
THIS SHORT PERIOD...NOT LONG ENOUGH WARRANT A GALE WARNING.
EASTERN ZONES MAY SUBSIDE BELOW SCA CONDITIONS BY LATE TUE
AFTERNOON...BUT CONFIDENCE NOT HIGH ENOUGH TO SHORTEN THE SCA
PERIOD THERE.

A WARM FRONT WILL APPROACH AND BECOME STATIONARY JUST TO THE S WED
AFTERNOON...WITH WINDS AND SEAS BELOW SCA LEVELS.

THE NEXT WEATHER SYSTEM WILL APPROACH FRI NIGHT-SAT...WITH SE-S
WINDS INCREASING TOWARD SCA LEVELS.

&&

.HYDROLOGY...
QPF OF 1/2 TO 1 INCH OF LIQUID EQUIVALENT TO FALL WED-THU.
A PORTION OF THIS WILL FALL AS SNOW OVER NW INTERIOR SECTIONS.
NO FLOODING ANTICIPATED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ335-338-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
     340-345-350-353.

&&

SYNOPSIS...JC/MALOIT/JST
NEAR TERM...GOODMAN/MALOIT
SHORT TERM...JC/GOODMAN
LONG TERM...JST
AVIATION...NV
MARINE...JC/GOODMAN/MALOIT/JST
HYDROLOGY...JC/JST
Hazardous weather outlook, Feb 27, 7:05 PM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
705 PM EST MON FEB 27 2012

NJZ002-NYZ067-068-290015-
WESTERN PASSAIC-ORANGE-PUTNAM-
705 PM EST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW IS EXPECTED TO DEVELOP WEDNESDAY MORNING AFTER 9 AM. THE SNOW
IS EXPECTED TO MIX WITH OR CHANGE TO RAIN BY EVENING AND CONTINUE
OVERNIGHT. AT THIS TIME...SNOWFALL AMOUNTS ARE EXPECTED TO BE
LIMITED TO THE 2 TO 4 INCH RANGE. THERE IS A LOW CHANCE THAT THE
PRECIPITATION COULD COME DOWN HEAVIER DURING THE AFTERNOON RESULTING
IN HIGHER SNOW AMOUNTS...BUT THE CHANCE OF THIS OCCURRING IS
LOWERING BASED ON THE LATEST METEOROLOGICAL DATA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179-290015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
705 PM EST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-290015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
705 PM EST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 3:36 PM ESTWinter Weather AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region31 hr

Nearby

Winter Storm Watches in Connecticut, 2012Winter Storm Watches in New York, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.